MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117170
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hernia (2240); Insufficient Information (4580)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol perfix plug light (device #4).Additional emdrs were submitted to represent the bard/davol 3dmax (device #1), two bard flat mesh (device #2 & device #3).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax mesh, bard mesh (bard flat mesh), marlex (bard flat mesh) and perfix light plug on (b)(6) 2016 and/or (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2015) is considered to be a best estimate.This supplemental emdr represents the bard/davol¿ perfix light plug (device 1).Additional supplemental emdr's were submitted to represent the bard/davol - 3dmax mesh (device 2), 3dmax mesh (device 3) and bard flat mesh (device 4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol 3dmax mesh, bard mesh (bard flat mesh), marlex (bard flat mesh) and perfix light plug on (b)(6) 2016 and/or (b)(6) 2019.As reported, the patient is making a claim for an adverse patient outcome against all devices.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016- patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of perfix light plug (device 1).Per op notes, "an incision was made in the left groin over the inguinal ligament.A perfix light plug (device 1) was placed to the internal inguinal ring using prolene sutures." (b)(6) 2019- patient was diagnosed with recurrent left inguinal hernia, right inguinal hernia and umbilical hernia thereby underwent laparoscopic bilateral inguinal hernia repair with the implant of two 3dmax meshes (device 2 and 3) and open repair of umbilical hernia with the implant of bard flat mesh (device 4).Per op notes, "two large pieces of 3dmax meshes (device 2 - left and 3 - right) were placed on both left and right side of the inguinal ligament using tacks.Attention to the umbilical site, a bard flat mesh (device 4) was placed using prolene sutures." (note: the previously placed perfix light plug (device 1) was not seen during this procedure).

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11853654
Report Number1213643-2021-03685
Device Sequence Number14437625
Product Code FTL
UDI-Device Identifier00801741031007
UDI-Public(01)00801741031007(17)201028(10)HUZK0131
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number0117170
Device Lot NumberHUZK0131
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale
Patient Weight96 KG